MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 8,6/9,8 FR. X 430 MM, 7°, 6,4 FR. CHANNEL, WITH WA00396A; RIGID URETEROSCOPE

OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 8,6/9,8 FR. X 430 MM, 7°, 6,4 FR. CHANNEL, WITH WA00396A; RIGID URETEROSCOPE
Model Number WA29042A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the image of the rigid ureteroscope was cracked.The issue occurred during preparation for use for a diagnostic procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the results of evaluation and legal manufacturer's final investigation.From the results of evaluation, the following items were observed: event 1: concentrated lg (light guide)-fibers breakage over 15%.Event 2: the tube was bent.Event 3: the image had red cracks.Event 4: the eyepiece was scratched and yellowish.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 10 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been due to age of the article, wear and tear, and due to frequent use and lack of maintenance, poor reconditioning.There are no countermeasures necessary for the suggested phenomenon because the associated risk is acceptable.The manufacturer will monitor the occurrence rate in the context of the utilized quality management system.If necessary, the manufacturer will take action in the future.Olympus will continue to monitor field performance for this device.

Brand Name
URETEROSCOPE, 8,6/9,8 FR. X 430 MM, 7°, 6,4 FR. CHANNEL, WITH WA00396A
Common Device Name
RIGID URETEROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19475501
Report Number9610773-2024-01395
Device Sequence Number17126331
Product Code FGB
UDI-Device Identifier04042761062503
UDI-Public04042761062503
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA29042A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2015
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CV-290 (VIDEO SYSTEM CENTER).
Patient SexUnknown